I did do heparin for awhile, before I went to a LLMD. I didn't feel any differently, but I hadn't started any antibiotics at that point. I was just reading some papers on heparin and lyme today. It probably works as an adjunct to therapy by disallowing the spirochetes to sort of latch on to blood vessel walls. If they can't latch on, they cannot burrow in. But, to me, it only makes sense to do it if you are also attacking spirochetes with antibiotics. However, the research on that stopped in the 90's.
Very few people have allergic reactions to heparin, but anything can happen. The bigger concern is "over-thinning", but I say that with quotes because it does not actually thin one's blood. It just sort of makes it less sticky...meaning that you can't clot as well as you can when off the drug. The doses usually used for Lyme patients are low, like 5,000 units subcutaneously daily. That's just enough to keep you from clotting easily, but not enough to really be dangerous, unless you have other problems or take other drugs that affect clotting. You will probably bruise somewhat at the injection sites, but that's not dangerous.
The literature on heparin is intriguing and I think it may be helpful in the right situations...but, it needs more study.